Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 80, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jun 23, 2011, 3:28 AM EDT. It took effect at Jun 23, 2011, 8:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2011, 3:28 AM EDT (07:28 UTC)
- In effect from
- Jun 23, 2011, 8:00 AM EDT
- Expired
- Jun 24, 2011, 4:09 AM EDT
- In force
- 20 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
375 WHUS71 KBOX 230728 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 328 AM EDT THU JUN 23 2011 ANZ250-251-231530- /O.NEW.KBOX.SC.Y.0080.110623T1200Z-110624T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 328 AM EDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT FRIDAY. * WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
665 WHUS71 KBOX 231442 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1042 AM EDT THU JUN 23 2011 ANZ250-251-232245- /O.CON.KBOX.SC.Y.0080.000000T0000Z-110624T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1042 AM EDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. * WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. * PATCHY DENSE FOG WILL ALSO IMPACT THE EASTERN MASSACHUSETTS WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
799 WHUS71 KBOX 232004 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 404 PM EDT THU JUN 23 2011 ANZ250-251-240415- /O.CON.KBOX.SC.Y.0080.000000T0000Z-110624T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 404 PM EDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. * WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 7 FEET. * PATCHY DENSE FOG WILL ALSO IMPACT THE EASTERN MASSACHUSETTS WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
169 WHUS71 KBOX 240305 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1105 PM EDT THU JUN 23 2011 ANZ254-241115- /O.EXB.KBOX.SC.Y.0080.000000T0000Z-110624T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1105 PM EDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT FRIDAY. * WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-241115- /O.EXT.KBOX.SC.Y.0080.000000T0000Z-110624T2100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1105 PM EDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT FRIDAY. * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. * PATCHY DENSE FOG WILL ALSO IMPACT THE EASTERN MASSACHUSETTS WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
029 WHUS71 KBOX 240809 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 409 AM EDT FRI JUN 24 2011 ANZ250-251-241615- /O.CAN.KBOX.SC.Y.0080.000000T0000Z-110624T2100Z/ /O.NEW.KBOX.SW.Y.0029.110624T0809Z-110625T0800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 409 AM EDT FRI JUN 24 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ254-241615- /O.CAN.KBOX.SC.Y.0080.000000T0000Z-110624T1800Z/ /O.NEW.KBOX.SW.Y.0029.110624T0809Z-110624T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 409 AM EDT FRI JUN 24 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS 5 TO 10 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 1:56 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 23, 1:56 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 156 AM EDT THU JUN 23 2011 .SYNOPSIS... STALLED FRONT WILL REMAIN SOUTH OF NEW ENGLAND INTO FRIDAY LIFTING NORTH THROUGH THE WEEKEND. SHOWERS AND POTENTIAL THUNDERSTORMS WILL IMPACT THE AREA INTO THE WEEKEND...DIMINISHING INTO SUNDAY AS A COLD FRONT SWEEPS ACROSS THE REGION. DRY WEATHER IS ANTICIPATED SUNDAY NIGHT INTO MONDAY...BUT ANOTHER DISTURBANCE IS POSSIBLE INTO MIDWEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 1 AM UPDATE... BAND OF SHOWERS ARE MOVING OFFSHORE AS MID LEVEL LIFT ASSOCD WITH FRONTOGENESIS AND MID LEVEL CONVERGENCE LIFTS NE. LAST OF THE SHOWERS EXITING E COASTAL MA AND SE NH. DEEPER MOISTURE AXIS ALSO MOVING OUT WITH MID LEVEL DRY SLOT MOVING IN 06-12Z. IT SHOULD BE DRY FOR MOST OF THE TIME EARLY THIS MORNING BUT CANT RULE OUT A FEW SHOWERS IN SATURATED ENVIRONMENT. MID LEVEL DRYING MOVING IN ABOVE SATURATED LOW LEVELS WILL LEAD TO DEVELOPMENT OF FOG WHICH WILL BE LOCALLY DENSE IN SPOTS. LITTLE CHANGE IN TEMPS GIVEN NEAR ZERO T/TD DEPRESSIONS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... THURSDAY... STALLED FRONT REMAINS TO OUR SOUTH SOUTH TO SOUTHWEST FLOW ALOFT AND A MOIST EAST FLOW AT THE SURFACE. WINDS AT 850 MB INCREASE TO 25 KNOTS ACROSS THE MID ATLANTIC AND AIMED TOWARD NEW ENGLAND. THIS BRINGS A SECOND AREA OF INCREASED ISENTROPIC LIFT AND 2 INCH PRECIP WATER VALUES ACROSS NEW ENGLAND DURING THE AFTERNOON AND EVENING. STABILITY PARAMETERS REMAIN AT THEIR BEST TO OUR WEST AND SOUTH...BUT TOTALS IN THE UPPER 40S DO CROSS OUR AREA DURING THE AFTERNOON/EVENING. THIS WILL MEAN LIKELY TO CATEGORICAL POPS FOR SHOWERS THURSDAY. WE WILL ALSO INCLUDE A CHANCE OF THUNDER...THE BEST CHANCE OF THIS WILL BE IN THE CT VALLEY AND VICINITY. SOME SHOWERS WILL AGAIN HAVE A CHANCE OF PRODUCING LOCALLY HEAVY DOWNPOURS. THE ACTUAL POPS ARE A SMOOTHED BLEND OF NAM AND SREF VALUES. WITH DEWPOINTS IN THE 60S AND A FLOW OFF THE WATER...TEMPS WILL STRUGGLE TO RISE BUT MAY REACH 70 TO 75 ESPECIALLY IN CONNECTICUT AND PARTS OF WESTERN MASS. WE USED A BLEND THURSDAY NIGHT... WE CONTINUED THE WET WEATHER THROUGH THURSDAY NIGHT. ISENTROPIC LIFT DIMINISHES A LITTLE BUT INSTABILITY REMAINS SUFFICIENT WITH TOTALS IN THE UPPER 40S. TEMPS COME FROM THE MET VALUES AND WILL BE JUST A LITTLE LOWER THAN TONIGHT. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MAIN POINTS... *SEVERE CONVECTIVE WEATHER IS POSSIBLE FOR FRIDAY INTO FRIDAY NIGHT *SHOWERS LINGER INTO SATURDAY INTO SUNDAY *DRIER WEATHER ON TAP FOR SUNDAY NIGHT INTO MONDAY *ANOTHER WET-WEATHER SYSTEM APPEARS ON THE HORIZON INTO MIDWEEK OVERVIEW... BETTER CONFIDENCE IN THE 12Z NAM FOR THE INITIAL PERIOD AS IT HAS HANDLED THE MORNING CONVECTION FAIRLY WELL. THEREAFTER 12Z GFS/0Z ECMWF SOLNS WERE FAIRLY CONSISTENT THRU THE WEEKEND. THAT IS NOT THE CASE INTO THE MIDWEEK AS SOLNS DIVERGE...NEVERTHELESS CONTINUED A BLEND OF THE TWO AS THE OVERALL SIGNAL AND ANTICIPATED SYNOPTIC PATTERN IS SOMEWHAT CONSISTENT FOR THE END OF THE PERIOD. FRIDAY AND FRIDAY NIGHT... MID-LVL FRONT THE FOCUS OF WHICH THE BETTER THETAE CONVERGENCE AND ISENTROPIC LIFT HAS LIFTED INTO NRN NEW ENGLAND AS MDL SOLNS EXHIBIT A CONTINUED GRADUAL LIFTING OF THE H5 OPEN WAVE ACROSS THE GRT LKS RGN. WILL LIKELY SEE PRECIP CHCS CONTINUE THRU THE PERIOD AS SW FLOW ALOFT CONTINUES TO ADVECT MODEST THETAE AIR INTO A VERY MOIST AND JUICY ATMOS PROFILE WITH PWATS AROUND 1.5 INCHES. FEEL THE BETTER PRECIP CHCS WILL RESIDE AROUND MIDNIGHT AS MDL SOLNS EXHIBIT A TROF AXIS WITH ATTENDANT SHRTWV ENERGY AND H3 JET STREAK ROTATING AROUND THE MAIN LOW PRES THRU THE NEW ENGLAND RGN. CONSIDERING THE NEAR- OCCLUSION OF THE MAIN LOW...DRIER AIR WILL LIKELY BE ENTRAINING INTO AND WRAPPING AROUND THE SYSTEM ALLOWING FOR BREAKS IN THE CLOUDS AND DESTABILIZATION AT THE SFC...SO CANT RULE OUT SEEING SOME SUN THRU THE DAY. AS SUCH AM LIKENED TO THE 12Z NAM SOLN OF SFC-BASED CAPES OF AROUND 1500 J/KG COUPLED WITH PRES FALLS AND Q-VECT CONV AT MID-LVLS ACROSS THE HUDSON RVR VLY RGN DEVELOPING A DISCREET LINE OF CONVECTION IN THE LATE AFTN TOWARDS DUSK...AS SHEAR VECTORS ARE FAIRLY PARALLEL TO THE MEAN TROF AXIS...ALONG AND AHEAD OF THE MID-LVL TROF AXIS AND SHRTWV ENERGY/ENHANCED ASCENT...LIFTING NEWD WITH THE MEAN FLOW ACROSS THE FCST RGN...BECOMING ELEVATED INTO THE EVNG PERIOD OVER THE SFC COLD POOL. THOUGH 0-6 KM BULK SHEAR IS AROUND 30-40 KTS...0-1/0-3 HELICITY IS VERY ROBUST ALONG THE SFC WARM FRONT WHICH GRADUALLY LIFTS N THRU THE FCST RGN IN RESPONSE TO THE ROTATING MID-LVL TROF AXIS. FEEL MAIN CONVECTIVE THREATS WOULD BE LARGE HAIL AND DAMAGING WIND SHOULD A DISCREET LINE OF STORMS DEVELOP...BUT ALSO NEED TO WATCH FOR LOCALIZED EFFECTS OF VORTICITY ALONG THE WARM FRONT THAT COULD RESULT IN TORNADOGENESIS. NAM MDL SOUNDINGS OUT OF BDL AROUND 0Z SATURDAY ARE EXHIBITING SOME FAIRLY GOOD CURVATURE IN THE LOW-LVLS. WENT WITH THE WARMER SIDE OF GUIDANCE WITH METNAM FOR TEMPS/DEWPOINTS. SATURDAY AND SATURDAY NIGHT... MID-LVL TROF AXIS AND ATTENDANT SFC WARM FRONT LIFTED N OF THE FCST RGN. THERE IS THE POTENTIAL OF A LULL WITH SOME WEAK RIDGING IN TOW...BUT THIS IS QUICKLY REPLACED WITH ANOTHER TROF AXIS ROTATING AROUND THE MAIN LOW PROGRESSIVELY TRANSLATING E THRU THE ST LAWRENCE VLY RGN. WILL CONTINUE PRECIP CHCS WITH EXPECTANT ENHANCED ASCENT ALONG THE SECOND TROF AXIS...BUT NOT AS CONFIDENT AS DRIER AIR BEGINS TO ENTRAIN OUT OF THE W ALONG WITH HEIGHT RISES AND SFC HIGH PRES BUILDS OUT OF THE GRT LKS RGN IN WAKE OF THE DEPARTING SYNOPTIC SYSTEM...CHCS DIMINISHING INTO THE AFTN PERIOD AS A MID-LVL COLD FRONT SWEEPS ACROSS THE RGN INTO MORNING ALONG WITH MUCH COOLER AIR AT MID-LVLS. SUNDAY AND SUNDAY NIGHT... WEAK TROUGHING AND A SECONDARY MID-LVL COLD FRONT IS EVIDENT IN MDL SOLNS...AND WITH COOLER AIR AT MID-LVLS THIS COULD ALLOW LOW-LVLS TO MIX EFFECTIVELY TO GENERATE LOW TOPPED CUMULUS AND SHOWERY WEATHER MAINLY ACROSS THE N/W INTERIOR AS SOME OROGRAPHIC EFFECTS WILL HAVE A ROLL IN GENERATING PRECIP. NOTABLY H6-7 GRADUALLY WARMS DURING THE PERIOD AHEAD OF A MID-LVL RIDGE OF HIGH PRES WHICH SHOULD ACT TO CAP ANY POSSIBILITY OF CONVECTION. WILL HINT AT SLGT CHCS FOR PRECIP FOR THE AFTN INTO THE EVNG PERIOD ACROSS THE INTERIOR. HIGH PRES WILL BE IN CONTROL THEREAFTER ALLOWING FOR A DRY PERIOD OVERNIGHT UNDER LGT AND VRB FLOW. CONTINUE TO EXPECT A FAIRLY COOL EVENING UNDER MOSTLY CLEAR CONDITIONS...WENT LOW FOR SUNDAY NIGHT. MONDAY AND MONDAY NIGHT... SFC HIGH PRES MAINLY IN CONTROL...YET A WEAK DISTURBANCE EMANATING ALONG THE PREVAILING ELY FLOW OUT OF THE OH RVR VLY MAY INTENSIFY THRU THE MID-ATLANTIC LENDING TO SFC LOW PRES DEVELOPMENT AND PRECIP CHCS FOR THE S SHORELINE. AS THIS IS A NEW FEATURE IN THE MDL SOLS...NOT INCREDIBLY CONFIDENT ON THE OUTCOME. HIGH PRES AND UPR LVL RIDGING LOOKS TO REMAIN FAIRLY IN CONTROL OF NEW ENGLANDS WX. WILL GO WITH SLGT CHC POPS ALONG THE S SHORELINE NEVERTHELESS...WITH MOSTLY CLEAR SKIES TENDED THE WARMER SIDE OF GUIDANCE. TUESDAY AND WEDNESDAY... MDL SOLNS DIVERGENT BETWEEN THE 0Z ECMWF/12Z GFS IN HANDLING THE SYNOPTIC SYSTEM AND ITS EVOLUTION OUT OF THE OH RVR VLY. ECMWF MORE PROGRESSIVE MORESO THAN THE GFS...ALTHO A SIGNAL IS CLEARLY EVIDENT IN SEEING SOME PRECIP CHCS FOR THE PERIOD. SLGT CHC POPS FOR THE PERIOD. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THROUGH TONIGHT... MEDIUM TO HIGH CONFIDENCE. WIDESPREAD IFR CONDITIONS IN STRATUS AND FOG WILL PERSIST FOR MUCH OF THE PERIOD...WITH AREAS OF LIFR. SHOWERS WILL REDEVELOP ACROSS THE REGION FROM WEST TO EAST THIS AFTERNOON INTO TONIGHT. ISOLD TSTMS POSSIBLE. MAINLY E/NE WINDS TODAY AND TONIGHT. SE WINDS EARLY THIS MORNING CAPE/ISLANDS WILL SHIFT TO NE BY 12Z. KBOS TERMINAL... MEDIUM TO HIGH CONFIDENCE. WIDESPREAD IFR/LIFR CONDITIONS WITH E WINDS WILL PERSIST THROUGH THE PERIOD. OUTLOOK...FRIDAY THROUGH MONDAY... FRIDAY... MEDIUM CONFIDENCE. THERE IS A POSSIBILITY FOR A DISCREET LINE OF TSRA TO DEVELOP ACROSS THE HUDSON VALLEY AND PROGRESS E THRU THE TERMINALS BEGINNING LATE AFTN INTO MIDNIGHT. ANTICIPATE TEMPO IFR CONDITIONS SHOULD ANY TSRA IMPACT THE TERMINALS. WARM FRONT PARALLEL TO LONG ISLAND NY TO LIFT GRADUALLY THRU THE RGN ALLOWING E/NE ONSHORE WINDS TO VEER OUT OF THE S/SW. SATURDAY AND SUNDAY... MEDIUM CONFIDENCE MVFR/VFR. THE CHANCES FOR SCATTERED SHRA/TSRA TO CONTINUE THRU THE PERIOD. ANY RAINS TO IMPACT THE TERMINALS WILL LIKELY LEAD TO TEMPO MVFR AND POTENTIALLY IFR. EXPECT DRIER AIR TO SWING INTO THE RGN BEGINNING SUNDAY INTO THE LATE PERIOD ALLOWING CONDITIONS TO IMPROVE TO VFR. W/SW WINDS TO BACK OUT OF THE NW WITH A WEAK COLD FRONT SLIDING THRU THE RGN ON SUNDAY. MONDAY... MEDIUM CONFIDENCE VFR. HIGH PRES AND DRIER AIR IN CONTROL UNDER LGT AND VRB NW WINDS. && .MARINE... OVERNIGHT...DEVELOPING SFC WAVE S OF LI AND RESULTING SE LLJ HAS RESULTED IN GUSTY SE WINDS OVER THE COASTAL WATERS. A FEW GUSTS TO 20-25 KT LIKELY OVERNIGHT. OTHERWISE...WINDS AND SEAS WILL...IN GENERAL...REMAIN BELOW SCA THURSDAY THROUGH THURSDAY NIGHT WITH EASTERLY FLOW. SEAS SOUTH AND EAST OF NANTUCKET MAY BRIEFLY REACH 5 FEET ON THURSDAY. OUTLOOK...FRIDAY THROUGH MONDAY... FRIDAY AND SATURDAY... WITH INCREASING S/SW FLOW AS A WARM FRONT PARALLEL TO LONG ISLAND NY PROGRESSES N THRU NEW ENGLAND BEGINNING FRIDAY...SEAS LIKELY TO BUILD AROUND 5 FEET AND ABOVE SCA THRESHOLDS INITIALLY FOR THE S OPEN WATERS AND THEN GRADUALLY THE E OPEN WATERS. GUSTS OF AROUND 20 KTS WILL BE PSBL FOR THE DAYTIME FRIDAY AND SATURDAY PERIOD. NOT ABSOLUTELY CONFIDENT ON IMPACTS OF THUNDERSTORMS FOR THE WATERS BUT SHOWERS ARE LIKELY. FEEL BETTER CHCS FOR THUNDERSTORMS RESIDE CLOSER TO SHORE. SUNDAY AND MONDAY... WINDS BACKING OUT OF THE W AND GRADUALLY OUT OF THE NW. WILL SEE CONDITIONS GRADUALLY IMPROVE WITH DRIER AIR INFILTRATING INTO THE RGN. WAVE HEIGHTS INITIALLY AROUND 5 FEET AND ABOVE SCA THRESHOLDS EXPECTED TO FALL WITH THE INFLUENCE OF SFC HIGH PRES AND LGT/VRB NW WINDS. && .HYDROLOGY... EXTENDED PERIOD OF SHOWERS ACROSS SOUTHERN NEW ENGLAND THROUGH SATURDAY. HIGH PRECIPITABLE WATER VALUES REPEATEDLY REACH OUR AREA AND PROVIDE THE FUEL FOR LOCALLY HEAVY DOWNPOURS. OVERALL AREAL AMOUNTS SHOULD BE IN THE 1 TO 2.5 INCH RANGE...BELOW FLOOD INDICES. SO AREAL FLOODING IS NOT ANTICIPATED. BUT LOCALLY HEAVY DOWNPOURS COULD INSTIGATE URBAN AND POOR DRAINAGE FLOODING. NO WATCH IS ANTICIPATED AT THIS TIME...BUT WE WILL BE MONITORING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/SIPPRELL NEAR TERM...KJC SHORT TERM...WTB LONG TERM...SIPPRELL AVIATION...KJC/SIPPRELL MARINE...WTB/KJC/SIPPRELL HYDROLOGY...
Hazardous weather outlook, Jun 22, 4:07 PM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT WED JUN 22 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-232015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 407 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL TONIGHT WHICH COULD CAUSE URBAN AND POOR DRAINAGE FLOODING. THE MAIN THREAT FOR HEAVY RAINFALL WILL BE IN WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT...MOVING EAST TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY WITH THE POTENTIAL AGAIN OF PRODUCING LOCALLY HEAVY RAINFALL RESULTING IN URBAN AND POOR DRAINAGE FLOODING. THERE IS A LOW CHANCE OF THUNDERSTORMS IN WESTERN NEW ENGLAND ON FRIDAY BECOMING SEVERE WITH POSSIBLE THREATS OF DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-232015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 407 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SIPPRELL
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:39 AM EDT | Special Weather Statement | BOX | Hampden | 51 min |
| Jun 23, 3:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jun 23, 4:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jun 23, 4:48 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jun 23, 5:48 PM EDT | Special Weather Statement | BOX | Nantucket | 57 min |
| Jun 23, 5:56 PM EDT | Special Marine Warning | BOX | 31 min | |
| Jun 23, 6:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 23, 7:08 PM EDT | Areal Flood Advisory | BOX | Nantucket | 25 min |
| Jun 23, 7:21 PM EDT | Special Marine Warning | BOX | 26 min | |
| Jun 23, 3:46 PM EDT | Special Weather Statement | BOX | Washington | 59 min |
| Jun 23, 4:33 PM EDT | Areal Flood Advisory | BOX | Washington | 2 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.